Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 18, 2025, 5:52 PM EDT for Marion County, West Virginia. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2025, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 18, 2025, 7:48 PM EDT
- In force
- 116 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:20 PM EDT | FLASH FLOOD | 1 Ese Fairmont, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WGUS51 KPBZ 182152
FFWPBZ
WVC049-190045-
/O.NEW.KPBZ.FF.W.0113.250718T2152Z-250719T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
552 PM EDT Fri Jul 18 2025
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southeastern Marion County in northern West Virginia...
* Until 845 PM EDT.
* At 552 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fairmont, Pleasant Valley, Winfield, Barrackville, Monongah,
Rivesville, Colfax, Bentons Ferry, Valley Falls and White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3943 8026 3946 8022 3953 8016 3953 8008
3949 8002 3945 7997 3943 7998 3942 8001
3940 8002 3939 8009 3941 8011 3940 8012
3939 8020 3942 8026
FLASH FLOOD...RADAR INDICATED
$$
Rackley2 follow-up statements
657
WGUS71 KPBZ 182237
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
637 PM EDT Fri Jul 18 2025
WVC049-190045-
/O.CON.KPBZ.FF.W.0113.000000T0000Z-250719T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion WV-
637 PM EDT Fri Jul 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS
EVENING FOR SOUTHEASTERN MARION COUNTY...
At 637 PM EDT, trained weather spotters reported flooding from heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fairmont, Pleasant Valley, Winfield, Barrackville, Monongah,
Colfax, Bentons Ferry, Valley Falls and White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3943 8026 3946 8022 3950 8018 3951 8012
3950 8006 3948 8002 3945 7998 3943 7998
3942 8001 3940 8002 3939 8009 3941 8011
3940 8012 3939 8020 3942 8026
FLASH FLOOD...OBSERVED
$$
Rackley615
WGUS71 KPBZ 182348
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
748 PM EDT Fri Jul 18 2025
WVC049-182358-
/O.CAN.KPBZ.FF.W.0113.000000T0000Z-250719T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion WV-
748 PM EDT Fri Jul 18 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN MARION COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM EDT for a portion of
northern West Virginia.
&&
LAT...LON 3943 8026 3946 8022 3950 8018 3951 8012
3950 8006 3948 8002 3945 7998 3943 7998
3942 8001 3940 8002 3939 8009 3941 8011
3940 8012 3939 8020 3942 8026
$$
RackleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:06 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 3:06 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 306 PM EDT Fri Jul 18 2025 .SYNOPSIS... A stalled boundary across the southern part of the area will continue to provide a heavy rainfall threat this evening, mainly south of I-70. Additional chances for flash flooding, as well as at least isolated severe storms, will occur this weekend as a warm front lifts through Saturday, and a cold front passes Sunday. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - A stalled boundary will be a focus of a heavy rainfall threat, mainly south of I-70, with lighter rain to the north - Fog development is likely overnight in areas that get heavy rain today. --------------------------------------------------------------- A boundary remains stalled in the general vicinity of the Mason-Dixon Line through tonight. Crossing perturbations in the quasi-zonal mid-level flow have fostered more of a stratiform rain to the north of the boundary, and more of a convective nature to the south, in an area with 1000-2000 J/kg of surface- based CAPE and precipitable water values in the 1.9 to 2.0 inch range. There has already been some training of showers in the area of the ongoing Flood Watch, and this potential will continue into this evening. HREF maximum rainfall potential suggest pockets of 2-3 inches of rainfall through this evening is possible, which represents a flooding risk, especially if it falls on ground that is more saturated from previous rain. In contrast, the risk of severe thunderstorms appears quite low. The high PWAT and skinny CAPE profiles suggests that updrafts will be relatively weak, and DCAPE levels remain relatively low. Cannot totally rule out a wind gust or two in Tucker County and vicinity, where higher CAPE and effective shear may support enough storm organization for a wind threat. Much of the activity will begin to weaken after sunset, with only scattered/isolated activity in the ridges by 06Z as instability diurnally decreases. Lingering low-level moisture and daytime rain will led to some fog develop tonight, especially over the ridges and locations in WV that received the heavier totals. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... KEY MESSAGES: - The front likely returns north on Saturday, bringing a risk of heavy rain and flooding at least to areas south and west of Pittsburgh. - A more isolated flooding threat is possible Sunday with a cold frontal passage. - Severe potential for Saturday and Sunday, with damaging wind gusts being the most likely threat. ---------------------------------------------------------------- The boundary will begin to lift northward across the region again on Saturday, as a shortwave trough crosses the Middle/Upper Ohio Valley, and as surface low pressure crosses the Upper Midwest into Lower Michigan by 00Z Sunday. Trends in the CAMs suggest later timing for the bulk of the precipitation, more towards the very late afternoon and evening. Model soundings are suggesting some mid-level warm air/capping that may inhibit convection until the shortwave arrives later in the day. This late-day convection may arrive in the form of a weakening MCS in Ohio, at a time when instability may be diurnally decreasing. SPC has pulled the day 2 slight risk a bit further west, essentially out of the forecast area, while maintaining a marginal risk over areas north and west of MGW. This seems reasonable, as increasing low- level flow and 20-30 knots of deep shear may support storm clusters capable of damaging wind gusts mainly, with a lesser risk of large hail. The flooding risk still exists as well given the likelihood of PWATs rising above the 90th percentile once again by later Saturday/Saturday night, with soundings supporting warm rain processes especially in eastern Ohio. Interestingly, HREF probabilities of greater than an inch of rain over 24 hours are fairly suppressed through Saturday night, maximizing in the 30-50% range west of the Ohio River and south of I-70. While the best flood risk may exist to the southwest of Pittsburgh through tomorrow night, think that these probabilities may be a bit underdone. While storm motions will be higher, the potential for heavy rates and an already saturated ground will keep the flood risk elevated. Sunday will feature a cold frontal passage as the Michigan surface low tracks into New England. Ensembles suggest a severe threat perhaps as early as the late morning hours and into the afternoon, with potential for 1000-1500 J/kg of surface-based CAPE overlapping with 30-40 knots of deep shear, mainly from Pittsburgh on south. This supports the day 3 marginal risk in this area from SPC for mainly a wind threat. The flooding risk will likely be confined to areas where east-west training may occur ahead of the advancing front. && .LONG TERM /MONDAY THROUGH FRIDAY/... KEY MESSAGES: - Building high pressure aloft may provide relatively dry weather early next week. - Heat and humidity begin to increase during the middle part of the week. - Shower/thunderstorm chances increase Thursday and Friday. ------------------------------------------------------------------- There is good confidence among the ensembles that strong ridging builds over the Mississippi Valley and into the eastern CONUS next week. Along with crossing high pressure to our north, a mainly dry pattern appears to extend into Tuesday, and possibly into Wednesday, with the potential for subsidence/warm air aloft to suppress convection. Of course, this will also lead to above- normal temperatures. NBM probabilities of 90+ highs increase to 40-70% over much of the area by Wednesday, and then 50-80% on Thursday. Combined with high dewpoints, heat risk is set to rise by the end of the forecast period. Shortwaves riding the top of the ridge may begin to suppress heights slightly by the Thursday/Friday period. This could lead to better rain chances during this period. Longer-range machine learning guidance suggests an uptick in severe storm potential as well, which makes sense given the amount of instability/moisture that may be available. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Crossing moisture on a shortwave today will continue to allow a mixed bag of restrictions, with VFR generally more likely in the north, and IFR more likely in the south with lower cloud bases and more intense rain near a stationary front. In tracking with trends, we expect a decrease in shower coverage into the evening, with some more convection possible in the periphery of the front. For this reason, a VCTS was maintained in the MGW TAF with convection tied to the PA/WV border just north. Nearly all area ports experienced at least some rain today, which will be followed by only a sct/bkn deck and allow some cooling overnight. With calm winds and moisture, at least every port has the chance to see fog or low stratus. While point probabilities of dense fog are generally 20% to 40%, these may be under-doing potential given the amount of daytime rain. The lowest vis was noted for the most susceptible ports, and ones that saw the most rain today. Some clearing is expected beyond daybreak, through cig lifting may be slower for southern ports (notably MGW, ZZV, and HLG) with probability of MVFR cigs through 16Z >50%. Another round of afternoon storms is possible as a warm front lifts north, but coverage should remain isolated, if any, into the daytime hours Saturday. Outlook... A chance of showers/storms is possible overnight Saturday on a prefrontal trough, through chances of rain and gusty winds have decreased since the last update. The actual cold front passage Sunday will allow additional late-morning to afternoon storm chances including, and south of, PIT. Dry weather returns early next week before more rain chances mid-to-late week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...Flood Watch until 1 AM EDT Saturday for OHZ057-058-068-069. WV...Flood Watch until 1 AM EDT Saturday for WVZ012-021-509>514. && SYNOPSIS...CL NEAR TERM...CL SHORT TERM...CL LONG TERM...CL AVIATION...Milcarek
Hazardous weather outlook, Jul 18, 3:44 AM EDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 344 AM EDT Fri Jul 18 2025 OHZ039>041-048>050-PAZ007>009-013>016-020>022-073-074-077-078-WVZ001- 002-190745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Westmoreland-Higher Elevations of Westmoreland-Indiana- Higher Elevations of Indiana-Hancock-Brooke- 344 AM EDT Fri Jul 18 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms are possible on Saturday and Sunday. The main risk will be damaging winds. Rounds of showers and thunderstorms capable of producing heavy rain that leads to flash flooding return to the forecast Saturday into early next week. Additional hazards may accompany each round of storms, but uncertainty remains high on the risk level. Continue to monitor outlooks for the latest information. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ511>514-190745- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 344 AM EDT Fri Jul 18 2025 ...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. The boundary in place will slide further south bringing continued heavy rainfall to the area for Friday. With some places receiving heavy rainfall yesterday, locations will be prone to flood. A slight risk for excessive rainfall will be in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms are possible on Saturday and Sunday. The main risk will be damaging winds. Rounds of showers and thunderstorms capable of producing heavy rain that leads to flash flooding return to the forecast Saturday into early next week. Additional hazards may accompany each round of storms, but uncertainty remains high on the risk level. Continue to monitor outlooks for the latest information. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ057>059-068-069-PAZ029-031-075-076-WVZ003-004-012-021-509-510- 190745- Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene-Fayette- Higher Elevations of Fayette-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 344 AM EDT Fri Jul 18 2025 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop along a stalled stationary boundary. Thunderstorms capable of heavy rainfall will develop along the boundary. A slight risk for excessive rainfall will be in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms are possible on Saturday and Sunday. The main risk will be damaging winds. Rounds of showers and thunderstorms capable of producing heavy rain that leads to flash flooding return to the forecast Saturday into early next week. Additional hazards may accompany each round of storms, but uncertainty remains high on the risk level. Continue to monitor outlooks for the latest information. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Shallenberger
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:04 AM EDT | Flood Watch | PBZ | Marion, Monongalia, Preston, Tucker, Wetzel | 21 hr |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.